MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC INTERBODY INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MEDTRONIC NAVIGATION, INC INTERBODY INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 9734904
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a sacroiliac and thoracolumbar procedure.It was reported that pre-operatively the patient was diagnosed with degenerative scoliosis.After inserting the cage to the l2/3 level, the inserter was reattached for additional insertion and the insertion was attempted.But it did not move and the cage broke from the attachment part when hit with a hammer.The broken parts were collected and discarded due to blood contamination.The cage remained in the patient and was left as it was.There was no reported impact to the patient.Additional information was received stating that there was no plan from the site that a revision procedure would be performed.The fragment pieces remained at the implant level.

Brand Name
INTERBODY INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key13592284
Report Number1723170-2022-00247
Device Sequence Number5950378
Product Code MAX
UDI-Device Identifier00763000208776
UDI-Public00763000208776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9734904
Device Catalogue Number9734904
Device Lot Number9734456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale